It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-29-2004, 01:16 AM   #1
Member
 
Join Date: Jul 2003
Location: australia
Posts: 83
radasjewel HB User
Unhappy Problems, questions, need advice plz

Hi Guys,
Over the last few months I have been getting really bad slurred speech that you can't understand and finding it hard to get words out. I've also found that I am getting sudden muscle loss in my limbs (very weak). One minute I am lifting a shopping bag and next minute the arm and hand go limp. I've had Epilepsy all my life and have not had this sort of thing happen before. I was put onto Lamictal this time last year at 50mg and my dossage was boosted in June 2004 to 150mg, I am still on my Epilium of 1500mg as well. Could these things be side effects from the Lamictal? Has anyone else experianced this? I have made an appointment to see my neurologist on the 27th of January to talk about this as it is starting to affect work. I would love to hear your thoughts on this so I have something to take to my doc in a few weeks time.
Many thanks Lori
__________________
I don't suffer from Epilepsy, I just live with it

 
Old 12-29-2004, 12:10 PM   #2
Veteran
(female)
 
Join Date: Jul 2003
Location: Minneapolis, MN, USA
Posts: 392
Art_930 HB User
Re: Problems, questions, need advice plz

I'm not intending any disrespect, but why would you let them give you an appointment a month away?

It sounds to me that this is a new symptom for you, it affects your functioning, and it worries you. Cause enough to insist on seeing him earlier. You can bypass the appointments clerk and speak to the neuro's nurse, or you can ask the nurse to have the neuro call you.

 
Sponsors Lightbulb
   
Old 12-29-2004, 01:14 PM   #3
Veteran
(female)
 
Join Date: Mar 2003
Location: Cleveland, MS USA
Posts: 365
bettyst HB User
Re: Problems, questions, need advice plz

I would call the office ASAP...something is not right!
My son is on Lamictal which was increased to 150 MG twice daily. He started having awful headaches and throwing up. After researching it on the internet I discovered that 150MG twice a day was to much...he should not take over 200mg a day because he is on Tegretol. I called the office and they cut his meds down and the headaches went away. This was done on the 21 of Dec. he has done fine UNTIL this am and he started throwing up...no headaches. I called the office and the neuro is out of the country till Jan 12!!! I am PI$$ED!
__________________
Betty mom to Tripp

 
Old 12-29-2004, 05:45 PM   #4
Member
 
Join Date: Jul 2003
Location: australia
Posts: 83
radasjewel HB User
Re: Problems, questions, need advice plz

Hi Guys,
Art I was originally told of an appointment in March but I did speak to my neuros personal assistnat. Apparently my doc is on holidays in New Zealand and he returns on the 26th of Jan. So that was how I pushed for it then. It's ok no offence was taken

I have got in touch with my local GP as well about it this morning as he has got permission to make minor changes to my meds. I told him what was going on and asked if it could be the Lamictal but he seems certain it is not an effect. He has orgainized a whole heap of paperwork for my neuro and he is actually going to get in touch with him and see if it can be moved to priority as he seems to think this is something to be concerned about. I was concerned before but now I am down right worried to death. I did not think my GP would be so concerned, I thought he would just lower my dosage and then I would speak to my neuro about it all at the next appointment.
Thanks for the advice Lori
__________________
I don't suffer from Epilepsy, I just live with it

 
Old 12-30-2004, 05:59 AM   #5
Veteran
(female)
 
Join Date: Jul 2003
Location: Minneapolis, MN, USA
Posts: 392
Art_930 HB User
Re: Problems, questions, need advice plz

Lori - sounds like you have a good GP! Keep us informed -

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
I have Severe Anxiety and Need help. resQuS Anxiety 3 05-14-2010 10:34 AM
Cervical Spine + MRI Problems...Need Some Advice mountainmomma50 Back Problems 3 02-11-2010 09:23 AM
Example of problems when increasing/decreasing Blood Pressure/Heart meds. Machaon High & Low Blood Pressure 21 08-26-2009 12:13 PM
Circulatory Problems, Cellulitus, Osteomylitis, CSF Leak? RicS Spinal Cord Disorders 1 06-27-2008 09:30 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:53 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!